Local integrability of strong and iterated maximal functions

Volume 147 / 2001

Paul Alton Hagelstein Studia Mathematica 147 (2001), 37-50 MSC: Primary 42B25. DOI: 10.4064/sm147-1-4


Let $M_{\rm S}$ denote the strong maximal operator. Let $M_{x}$ and $M_{y}$ denote the one-dimensional Hardy–Littlewood maximal operators in the horizontal and vertical directions in ${\mathbb R}^{2}$. A function $h$ supported on the unit square $Q = [0,1] \times [0,1]$ is exhibited such that $\int _{Q}M_{y}M_{x}h < \infty $ but $\int _{Q}M_{x}M_{y}h = \infty $. It is shown that if $f$ is a function supported on $Q$ such that $\int _{Q}M_{y}M_{x}f < \infty $ but $\int _{Q}M_{x}M_{y}f = \infty $, then there exists a set $A$ of finite measure in ${\mathbb R}^{2}$ such that $\int _{A}M_{\rm S}f = \infty $.


  • Paul Alton HagelsteinDepartment of Mathematics
    Princeton University
    Princeton, NJ 08544, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image